Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 13, 2010, 5:25 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2010, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 13, 2010, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720 WGUS54 KJAN 132225 FFWJAN MSC025-087-140030- /O.NEW.KJAN.FF.W.0092.100813T2225Z-100814T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 525 PM CDT FRI AUG 13 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF COLUMBUS... * UNTIL 730 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM STEENS TO 6 MILES SOUTHWEST OF TIBBEE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF COLUMBUS TO 9 MILES EAST OF STARKVILLE... MOVING SOUTHWEST AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENT OAK VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3338 8828 3332 8867 3356 8866 3366 8825 $$ COHEN
1 follow-up statement
942 WGUS74 KJAN 132345 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT FRI AUG 13 2010 MSC025-087-140030- /O.CON.KJAN.FF.W.0092.000000T0000Z-100814T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY MS-LOWNDES MS- 645 PM CDT FRI AUG 13 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR LOWNDES AND SOUTHEASTERN CLAY COUNTIES... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF STEENS TO 9 MILES SOUTHWEST OF BENT OAK...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF COLUMBUS TO 12 MILES SOUTHEAST OF STARKVILLE...MOVING SOUTH AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. THE STORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3338 8828 3332 8867 3356 8866 3366 8825 $$ COHEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:14 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 13, 3:14 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT FRI AUG 13 2010
...EXCESSIVE HEAT TO CONTINUE IN THE DELTA INTO THE WEEKEND...AND
EXPAND OVER MUCH OF THE AREA BY SUNDAY...
.SHORT TERM...COMPLEX FORECAST SCENARIO THIS AFTERNOON WITH MULTIPLE
WEATHER HAZARDS TO CONTEND WITH. FIRST OFF AS EXPECTED MORNING
CONVECTIVE BAND FROM N OF JAN TO N OF HEZ HAS DISSIPATED...WITH NEW
CONVECTION FIRING IN A RING ON THE DIFFERENTIAL HEATING BOUNDARY
SURROUNDING IT. A FEW POTENT STORMS HAVE BEEN OBSERVED DUE TO THE
DECENT INSTABILITY AND EXCESSIVE MOISTURE WITH PW VALUES OVER 2.5
INCHES AREAWIDE. COULD HAVE A FEW SVR AND FLASH FLOOD REPORTS INTO
THE EVENING...BUT EXPECT THIS ACTIVITY TO GRADUALLY DIMINISH WITH
LOSS OF DAYTIME HEATING. HOWEVER...GIVEN THE TROPICAL MOISTURE OVER
THE AREA AND THE PROXIMITY OF THE CIRCULATION ASSOCIATED WITH OLD TD
5...EXPECT THAT ACTIVITY COULD REDEVELOP AGAIN TOWARD MORNING AS IS
COMMON WITH THESE TROPICAL SYSTEMS. MOST LIKELY AREA FOR
REDEVELOPMENT WOULD BE ALONG AND SE OF NATCHEZ TRACE CORRIDOR CLOSER
TO THE REMNANT CIRCULATION AND IN AN AREA OF MID/UPPER LEVEL FORCING
AS SHOWN BY WEAK 500-300 MB Q-VECTOR CONVERGENCE. WENT WITH A BLEND
OF MAV/MET FOR POPS AND TEMPS TONIGHT.
FOR SATURDAY...MODELS AGREE ON TD 5 CIRCULATION CONTINUING TO LIFT
SLOWLY ENE ACROSS AL...WITH SOME SUBSIDENCE AND DRYING OF DEEP
MOISTURE MOVING IN TO NW SECTIONS OF FORECAST AREA. EXPECT TO SEE
BANDS OF SHRA/TSRA BUILD TO THE W OF THE REMNANT CIRCULATION SIMILAR
TO TODAY...WITH GREATEST COVERAGE ACROSS EASTERN AREAS. WILL CONTINUE
TO MENTION LOCALLY HEAVY RAINFALL IN HWO. MAV POPS OVERALL LOOK
REASONABLE. FOR SAT NIGHT INTO SUNDAY...LOW CONTINUES TO DRIFT A
LITTLE FARTHER AWAY...WHICH SHOULD GRADUALLY REDUCE POPS FROM THE W
SAT NIGHT. BY SUNDAY...FORECAST AREA WILL BE IN BETWEEN WEAK BOUNDARY
DROPPING IN FROM THE N AND TD 5 REMNANTS TO THE ESE OVER AL. MOISTURE
WILL REMAIN PLENTIFUL WITH PW VALUES AOA 2 INCHES...BUT NOT AS
EXCESSIVE AS CURRENTLY. WILL CARRY SLGT CHC TO CHC POPS AREAWIDE WITH
GREATEST POPS IN E WHERE MOISTURE IS BEST. MAV POPS LOOK OK.
AS FAR AS TEMPERATURES...WILL AGAIN BE VERY DIFFICULT OVER EASTERN
TWO-THIRDS OF AREA SAT AS WHERE CLOUDS/PCPN OCCUR GUIDANCE WILL
LIKELY BE SOMEWHAT TOO WARM...WHILE WHERE MORE BREAKS OCCUR MAX TEMPS
WILL BE READILY ACHIEVABLE. CURRENT HEAT ADVISORY COULD BE A BIT IFFY
ON THE EASTERN SIDE OF IT IF CLOUDS/RAIN SET UP RIGHT...BUT WILL
LEAVE FOR NOW. FARTHER NW INTO THE UPPER DELTA...CONFIDENCE IS HIGHER
THAT EXCESSIVE HEAT WILL OCCUR. LOOK TO BE MEETING THE 110 HEAT INDEX
FOR 3 HOUR CRITERIA IN THIS AREA TODAY. COOP OBSERVATIONS SHOW LOWS
HAVE ONLY BEEN GETTING DOWN TO AROUND 80 IN THESE AREAS LAST COUPLE
OF MORNINGS...AND SEE NO REASON TO EXPECT THAT SIMILAR OPPRESSIVE
CONDITIONS WILL NOT CONTINUE INTO THE WEEKEND. IN FACT...AS THE
BOUNDARY CURRENTLY OVER THE MIDWEST DROPS S...THERMAL RIDGE WILL
SHIFT MORE INTO THE AREA FROM THE NW...AND SHOULD ALSO SEE INCREASED
LOW LEVEL MOISTURE POOLING AHEAD OF BOUNDARY. HENCE WILL GO WITH AN
EXCESSIVE HEAT WARNING FOR THE FAR NW COUNTIES AND PARISHES THROUGH
THE WEEKEND. BY SUNDAY...AS INFLUENCE OF TD FIVE REMAINS BECOMES
SOMEWHAT LESS...EXPECT THAT HEAT WILL BUILD EAST INTO MORE OF THE
AREA. HENCE WILL EXTEND CURRENT HEAT ADVISORY INTO SUNDAY. WILL
LIKELY NEED TO EXPAND THAT ADVISORY AND EXTEND IT INTO MONDAY...BUT
WILL DEFER THIS TO LATER SHIFTS TO PINPOINT.
.LONG TERM...MONDAY THE HEAT SHOULD CONTINUE TO BE THE DOMINANT
FEATURE WITH VALUES AOA 100 COMMON ESPECIALLY NORTHERN AND WESTERN
AREAS. GFS HAS NOW COME INTO AGREEMENT WITH ECMWF IN TAKING REMNANTS
OF TD 5 BACK OVER THE FAR NORTHERN GULF AND THEN W ALONG THE COAST
INTO SE TX. THIS IS A CHANGE FROM OVERNIGHT WHEN GFS SHOWED SYSTEM
HAVING MORE OF A DIRECT IMPACT ON OUR AREA...AND IS A SOLUTION THAT
IS SUPPORTED BY 12Z GFS ENSEMBLE. IF THIS PANS OUT...THE LONG TERM
FORECAST WILL LIKELY NEED TO BE TRENDED DRIER AND WARMER...
ESPECIALLY TOWARD DAYS 6/7 WHEN THE 12Z MODELS SHOW 500 MB RIDGE AND
THERMAL AXIS BUILDING INTO THE AREA AGAIN AND INCREASE THE THREAT OF
MORE EXCESSIVE HEAT. FOR NOW HAVE ONLY MADE MINOR ADJUSTMENTS TO LONG
TERM...BUT LATER SHIFTS WILL HAVE TO LOOK AT THESE TRENDS CLOSELY.
&&
.AVIATION...SOLID PRECIP CHANCES WILL EXIST TODAY ACROSS THE S HALF
AND IMPACT THE 3 SOUTHERN SITES. AT THIS TIME...VFR CONDITIONS LOOK
TO PREVAIL THROUGH ATLEAST 06Z...OUTSIDE OF ANY CONVECTION. I WILL
TRY AND TIME STORMS IMPACTING THE SITES CLOSER AND HAVE RESTRICTED
CONDITIONS FOR A SHORTER DURATION. AS IMPACT ON ANY PARTICULAR SITE
BECOME MORE CLEAR...WILL AMD TO COVER THOSE. AT THIS TIME...HEAVY
PRECIP LOOKS TO REDUCE VIS TO AROUND 1SM WITH CEILINGS 1500-2500 FT.
THERE SEEMS TO BE THE POTENTIAL FOR ANOTHER ROUND OF MORNING
ACTIVITY TONIGHT...BUT WITH THE AXIS SHIFTED TOWARD THE I-59
CORRIDOR. WILL COVER THIS WITH VCSH AFTER 10Z FOR MEI/HBG. OUTSIDE
THAT...THERE COULD BE SOME TYPICAL MORNING MVFR VIS RESTRICTIONS
AFTER 09Z UNTIL 13Z. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 95 77 95 77 / 54 34 40 23
MERIDIAN 95 77 93 74 / 67 41 60 47
VICKSBURG 90 76 96 76 / 43 19 21 10
HATTIESBURG 94 76 92 76 / 75 42 65 40
NATCHEZ 89 75 94 76 / 51 20 39 10
GREENVILLE 102 77 100 79 / 17 16 15 21
GREENWOOD 100 76 100 78 / 23 19 25 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ026>033-036>039.
EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
MSZ018-019-025-034-035-040-041.
HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR MSZ018-019-025-034-035-
040-041.
HEAT ADVISORY FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR MSZ042-
047-053-059-060.
LA...EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
LAZ007>009.
HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR LAZ007>009.
HEAT ADVISORY FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR LAZ015-
016-023>026.
AR...EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
ARZ074-075.
HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR ARZ074-075.
&&
AEG/CMEHazardous weather outlook, Aug 13, 3:42 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT FRI AUG 13 2010 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-142045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 342 PM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA. .DAY ONE...TONIGHT AND SATURDAY VERY HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT AS HIGH TEMPERATURES WILL REACH 100 DEGREES WITH HEAT INDICES REACHING 110 TO 112 DEGREES. OVERNIGHT LOWS WILL ALSO REMAIN VERY WARM WITH READINGS ONLY FALLING TO THE UPPER 70S. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE VERY HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY WITH THE EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM SUNDAY EVENING. MONDAY WILL BE ANOTHER HOT DAY WITH HEAT INDICES TOPPING OUT AROUND 110 DEGREES. A HEAT ADVISORY WILL LIKELY BE NEEDED WITH THE POSSIBILITY OF THE EXCESSIVE HEAT WARNING BEING EXTENDED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY. LAZ015-016-023>026-MSZ026>033-036>039-042-047-053-059-060-142045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN-CLAIBORNE-JEFFERSON- ADAMS- 342 PM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL SECTIONS OF MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. A HEAT ADVISORY IS IN EFFECT AS HIGH TEMPERATURES WILL REACH THE MID TO UPPER 90S WITH HEAT INDICES REACHING 105 TO 110 DEGREES. OVERNIGHT LOWS WILL ALSO REMAIN VERY WARM WITH READINGS ONLY FALLING TO THE MID AND UPPER 70S. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY WITH THE HEAT ADVISORY IN EFFECT UNTIL 7 PM SUNDAY EVENING. MONDAY WILL BE ANOTHER HOT DAY WITH HEAT INDICES AROUND 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY. MSZ043>046-048>052-054>058-061>066-072>074-142045- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 342 PM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS THIS AFTERNOON AND AGAIN ON SATURDAY. MOST OF THE ACTIVITY WILL MOVE SLOWLY AND RESULT IN A QUICK 1 TO 2 INCHES OF RAINFALL BOTH THIS AFTERNOON AND SATURDAY. AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE NORTHERN GULF DURING THE WEEK. IF THIS OCCURS...THEN THE RISK FOR HEAVY RAINFALL WILL BE POSSIBLE AS THIS FEATURE MOVES IN A GENERAL WESTWARD DIRECTIONS DURING MID WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Aug 13, 4:25 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT FRI AUG 13 2010 MSZ051-052-057-058-132225- CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS- 425 PM CDT FRI AUG 13 2010 ...VERY HEAVY RAINS MOVING SOUTHWEST THROUGH MERIDIAN... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF VERY HEAVY RAINS OF 1 TO 2 INCHES PER HOUR AND PRODUCING 40 MPH WINDS WAS LOCATED 3 MILES SOUTH OF MERIDIAN AT 424 PM CDT...MOVING SOUTHWEST AT 13 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS THROUGH 530 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN LAUDERDALE...SOUTHEASTERN NEWTON... NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, Aug 13, 4:49 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
08/13/2010 LAUDERDALE MS EMERGENCY MNGR
REPORTS OF SEVERAL STREETS FLOODED ACROSS THE MERIDIAN
AREA.
&&
ACOHENLocal storm report, Aug 13, 4:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG PUCKETT 32.08N 89.78W
08/13/2010 RANKIN MS UTILITY COMPANY
MULTIPLE POWER LINES DOWN IN THE PUCKETT AREA.
&&
ACOHENSpecial weather statement, Aug 13, 4:59 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 459 PM CDT FRI AUG 13 2010 MSZ030-031-033-038-039-132255- CLAY MS-LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS-WINSTON MS- 459 PM CDT FRI AUG 13 2010 ...HEAVY RAIN AND STRONG STORMS BUILDING INTO GOLDEN TRIANGLE AREA... SEVERAL CLUSTERS OF HEAVY RAIN AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL AND 40 MPH WINDS WERE LOCATED FROM AROUND COLUMBUS TO JUST SOUTH OF STARKVILLE AT 456 PM CDT... MOVING WEST AT 15 MPH. ADDITIONAL STORMS WERE BUILDING TO THE EAST OF COLUMBUS ALSO MOVING WEST. VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS THROUGH 6 PM. PONDING OF WATER ON ROADS AND MINOR FLOODING OF STREETS MAY ALSO OCCUR. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME NORTHEASTERN WINSTON...EXTREME NORTHWESTERN NOXUBEE...EASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, Aug 13, 5:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
08/13/2010 LAUDERDALE MS PUBLIC
SEVERAL ROADS IN DOWNTOWN MERIDIAN ARE UNDERWATER. IT IS
ESTIMATED TO BE A 6 MILE RADIUS AROUND ANDERSON HOSPITAL.
ONE MOTORIST WAS TRAPPED IN A CAR BUT WAS ABLE TO GET OUT
SAFELY.
&&
27Special weather statement, Aug 13, 5:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 516 PM CDT FRI AUG 13 2010 MSZ042-132315- YAZOO MS- 516 PM CDT FRI AUG 13 2010 ...STRONG STORM OVER YAZOO CITY MOVING SOUTHWEST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAINS UP TO ONE INCH AND 40 MPH WINDS WAS LOCATED OVER YAZOO CITY AT 515 PM CDT... MOVING SOUTHWEST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND PONDING OF WATER ON STREETS ARE LIKELY WITH THIS STORM THROUGH 6 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:03 AM CDT | Flash Flood Warning | JAN | Adams | 117 min |
| Aug 13, 9:22 AM CDT | Flash Flood Warning | JAN | Jefferson | 113 min |
| Aug 13, 1:38 PM CDT | Flash Flood Warning | JAN | Jefferson Davis | 2 hr |
| Aug 13, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 46 min |
| Aug 13, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 44 min |
| Aug 13, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 48 min |
| Aug 13, 3:32 PM CDT | Excessive Heat Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 51 hr |
| Aug 13, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 30 min |
| Aug 13, 4:44 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 2 hr |
| Aug 13, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.